MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Pain (1994); Rash (2033); Vomiting (2144); Burning Sensation (2146); Paraplegia (2448)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 977d260, serial#: (b)(4), product type: screening device.Product id: 977d260, serial#: (b)(4), product type: screening device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On (b)(6) 2019 information was received from a patient via manufacturer representative, regarding a trial patient.It was reported that during the trial, the patient complained of left burning leg pain during the procedure and overall increased pain in her back and legs.It all progressively increased into the night and was worse the next day.Patient also experienced vomiting, diarrhea, temporary paralysis (in her legs) and rashes.The cause was unknown.During the trial implanting procedure, multiple lateral and a-p x-rays were done in order to assess proper lead placement.X-rays were also done on (b)(6) 2019 in order to assess lead migration.Medications were given and the leads were pulled on (b)(6) 2019.The issue was resolved.Patient states that both the doctor and manufacturer should have known that she would react the way that she did, which is completely out of the ball park of reasonability.Patient also said that she would do another trial if meant that she would do well.The hcp will not entertain that thought.Patient's weight was asked but unknown.No further complications were reported/anticipated.On (b)(6) 2019 additional information was received from the rep.Rep provided the serial number of the external stimulator and stated that it was discarded.The provided information was confirmed with the hcp.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
The below products also apply to this event.Continuation of d11: product id: 977d260, serial# (b)(6), product type: screening device; product id: 977d260, serial# (b)(6), product type: screening device; product id: 977d260, serial# (b)(6), product type: screening device; product id: 977d260, serial# (b)(6), product type: screening device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8890378
Report Number3007566237-2019-01761
Device Sequence Number16903849
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR